My 79 year old grandmother went to the hospital with pneomonia and was dead within a week. First she was given an antibiotic for the pnemonia which thickened her blood. She was then given coumadin and lovenox to thin her blood. When it got way too thin and they discovered blood pooling in her abdomen, they gave her vitamin k...but it was too late I guess. She stopped breathing and her heart stopped. She was ressusitated and keep on life support for almost 2 days before she passed. (Her ressusitation took between 20-25 minutes, so she was presummed to be brain dead). Is all of this sound normal or was a MAJOR mistake made at the hospital? She had quadruple bipass surgery years ago and had an artifical heart valve. Lovenox would have been stopped as soon as the coumadin reached theraputic dosages. Also neither the pneumonia nor the antibiotics caused her blood the thicken. Most pneumonia in older people are caused by the heart. Thanks everyone! Guess I should clarify some things. She was already on Coumadin before and during the Lovenox injections. The doctors said the anitbiotics/antigens (?), whatever they gave her for the pnemonia was what caused her blood to get so think. She had viral pnemonia...if that makes any difference. Also, she was not able to go to surgery for the blood pooling until her blood was thicker. That s why they were giving her the vitamin k to correct the way too thin blood. Thanks again everyone for your responses! Re: if I had a patient with an elevated INR who was bleeding, in addition to vitamin K I would also give blood and FFP, the fact that they gave only vitamin K suggests that there was no active bleeding (that they found or suspected) going on at the time. I forgot to mention that she was recieving blood transfusions as well as the vitamin k. I m not sure what FFP is, so I don t know if she got that or not. Her INR went from normal to 14 I think from the late night check to the early morning check. As far as doing an ultrasound/CT, they told us she was not stable enough to move from the critical care unit to do those tests or to do surgery. (She had not actually had any surgery during this visit...but she did have catarac surgery a week or two before all of this.) * Correction* My mom says my grandmother s INR was at 44 (not 14).
My father is due to have a second angiogram but he has a psychological/nervous problem in that he cannot pee in front of anyone into an urinal and having a catheter inserted into his penis was very very painful the first time he had an angiogram. Is there an alternative method, for example placing a condom like rubber (with a tube at end leading to a bag) over his penis.?
My dad had a kidney removed because of cancer, while recovering in hospital he had a heart attack, they diagnosed him with heart disease and arteriosclerosis. He was released from hospital monday but since he has been home he has had loss of vision in right eye cannot feel his right leg at most times and when he can he says it feels like it is bursting. Today he kind of passed out and twitched a little out of nowhere for a few seconds. What should we do? in regards to diet any home remedies that relieve pain or should we call an ambulance? I need help!!!
Hi. I took a 15 mg adderall (not prescribed) to study at around 10 am. At around 7-8pm, I smoked cannibas (also not prescribed). A few moments later I began to feel very dizzy, and my heart beat was extremely fast. I then felt pressure and dizziness, but not an excruciating pain to my chest. After that my body was becoming cold, starting with my hands and eventually shivering. I took a hot shower and tried to keep warm and just went to sleep after it calmed down a bit. Today my heartbeat seems "normal" but i still feel lightheaded somewhat and I'm concerned. Did I have a heart attack?
The left side of my chest and armpit, aswell as my left arm has been hurting alot. i have had a tight pressure on my heart for a week and a half now. i feel as if i am having the beginning stages of a heart attack and have small panic attacks before SOMETIMES calming myself down. I have smoked and eaten weed for 3 years now and enjoy it alot, it makes me calm in my current life situations but every time i eat or smoke it the pain increases tenfold and my heart beat becomes extremely irregular. I would appreciate advice from an experienced doctor on if it is physiological, something to do with my pigeon chest or because of smoking, maybe a combination. I am 18 and appreciate your attention.
Hi, ay aswer your health queries right now ? Please type your query here...I feel as if my chest on the right side mostly is tightening up and last night my heart was racing. I feel as if I can't breathe what do es this mean. I'm 20yrs old could I be in risks of a heart attack?
A cat scan for the lungs revealed atherosclerosis of the great vessels , aorta and coronary arteries. Aorta and pulmonary arteries are normal in caliber. Heart and and pericardium are within normal limits. There are no significant mediastinal or...
Hello Doctor, I have had some wisdom tooth pain and went to doctor, he advised me to use hydrogen preoxide one week and lets try the infection go. He took xray of wisdom tooth and said all other looks good. He further said as I have never been to...